MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE® MODULUS XLIF INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INCORPORATED NUVASIVE® MODULUS XLIF INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 1775850
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023 a patient underwent a extreme lateral interbody fusion procedure on unknown level of the spine.During the procedure the distal tip of inserter fractured off into the cage and was left in the patient as it was determined intraoperatively that it could cause more trauma to the patient to explant the cage opposed to leaving it cold welded in the engaged screw.No patient injury or consequence was reported.
 
Additional Manufacturer Narrative
The device was received by nuvasive on july 26, 2023 and the complaint was confirmed.Manufacturing review identified lot ms5491r was released to the field january 2019.Servicing examination of returned inserter found the distal tip fractured off and was likely the result of excessive use fatigue and or off angled excessive force during use indicating wear fatigue as the root cause.The fractured tip per surgeons prerogative was left in-situ fixed in the interbody attachment feature, the stainless steel materials that were unretrieved in this event can be considered to exert very low toxicity potential and to pose negligible risk to the patient.Label review : "potential adverse events and complications as with any major surgical procedures, there are risks involved in spinal/orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries"."warnings, cautions and precautions the subject device is intended for use only as indicated.The implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient"."based on fatigue testing results, when using the modulus interbody system, the physician/surgeon should consider the levels of implantation, patient weight, patient activity level, other patient conditions, etc., which may impact on the performance of this system"."care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient".

Brand Name
NUVASIVE® MODULUS XLIF INTERBODY SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk blvd
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk blvd
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk blvd
san diego, CA 92121
MDR Report Key17446007
Report Number2031966-2023-00156
Device Sequence Number14077140
Product Code MAX
UDI-Device Identifier00887517913425
UDI-Public887517913425
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K172123
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1775850
Device Lot NumberMS5491R
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2023
Initial Report FDA Received Date08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexPrefer Not To Disclose